Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 337, NWS Omaha, NE

September 18, 2007Saline County, Seward County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 18, 2007, 5:31 PM CDT for Saline County, Seward County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2007, 5:31 PM CDT (22:31 UTC)
Expired
Sep 18, 2007, 6:15 PM CDT
In force
44 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:58 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 18, 3:58 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
358 PM CDT TUE SEP 18 2007

.DISCUSSION...

ACTIVE WEATHER TO START THE FORECAST AS UPPER LEVEL TROUGH AND COLD
FRONT BOTH PUSH E FROM CENTRAL NEBRASKA.  MOISTURE IS STILL GENEROUS
ALONG AND AHEAD OF THE FRONT...BUT EXTENSIVE DAYTIME CLOUDS HAVE
LIMITED CAPE...AND LATE AFTERNOON SEVERE POTENTIAL.  DRYING AND
STABILIZATION WILL FOLLOW SHORTLY AS THE SYSTEM MOVES EAST...WITH
SOME LINGERING TSTMS POSSIBLE IN SRN PORTIONS OF AREA AFTER MIDNIGHT.
WATER VAPOR IMAGERY ALSO SHOWS SUBTROPICAL MOIST PLUME MOVING FAIRLY
RAPIDLY EAST.  HEAVY PCPN WILL FALL WITH EVE CONVECTION...BUT
FLOODING POTENTIAL IS LIMITED BY MOVEMENT AND LACK OF PREVIOUS HEAVY
RAIN IN THE AREA.  HEAVY RAIN AROUND 2 INCHES DID FALL EARLIER NEAR
FBY AND BIE...BUT THIS AREA IS LESS THREATENED WITH HEAVY RAIN
THAN FARTHER N.

DRYING IN NORTH SHOULD ALLOW CLEARING AND COOL TEMPS BY MORNING.
TEMPERATURE RECOVERY SHOULD BE DECENT WED...BUT WILL BE SOMEWHAT
LIMITED WITH LIGHT SE FLOW NEAR SFC.  LOWERED MAX TEMPS A BIT.

RETURN FLOW STRENGTHENS WED NIGHT...AND STRONG RETURN OF LOW LEVEL
MOISTURE COULD RESULT IN ENOUGH DESTABILIZATION FOR TSTMS.  NAM
LIFTS PRECIP AREA TO OUR N ON THU...BUT BOTH GFS AND HPCQPF HOLD
ONTO PRECIP.  MODEL SOUNDINGS SUGGEST THAT THERE IS STILL SOME
POSSIBILITY OF TSTMS...AND INTRODUCED SLGT CHANCE POPS INTO THU
DAYTIME IN EAST AND CENTRAL COUNTIES.

WARM AND DRY WEATHER SHOULD PREVAIL INTO EARLY NEXT WEEK.  A WEAK
COLD FRONT PUSHING INTO THE AREA SAT IS UNDER RIDGE ALOFT...AND WILL
PROB NOT HAVE MUCH MOISTURE TO WORK WITH.  TEMPS MAY BE COOLED A
BIT...ESPECIALLY SAT MORNING.

MODELS CONTINUE TO HAVE DIFFICULTY WITH TIMING THE NEXT SIGNIFICANT
COLD FRONT EARLY NEXT WEEK.  GFS ENSEMBLES HOWEVER ARE SHOWING
DECENT CONSISTENCY THAT THE REMNANTS OF STRONG WEST COAST UPPER
TROUGH WILL BE EJECTING ACROSS THE AREA MONDAY INTO MONDAY NIGHT.
FOR THIS REASON...ADOPTED A FRONTAL TIMING SLIGHTLY FASTER THAN
HPC...AND GENERALLY RAISED POPS SLIGHTLY FROM SUNDAY NIGHT AND
MONDAY.  EXPECT FRONT WILL BE THROUGH THE AREA TUESDAY WITH SOME
COOLING...BUT THIS DOES NOT LOOK LIKE A STRONG COLD AIRMASS.

&&

.AVIATION...
FOR TAF SITES KOFK...KOMA...KLNK THRU 18Z/19

MAIN CONCERN IS MVRF CONDITIONS SETTLING IN OVER ALL TAF SITES AFTER
06Z...WITH POSSIBLE IFR COND 10Z-14Z/19. SURFACE COLD FRONT WILL
CLEAR ALL TAF SITES AROUND 06Z WITH BKN STRATUS FILLING IN BEHIND.
OCCASIONAL BREAKS IN CLOUD COVER COUPLED WITH LIGHT WINDS MAY ALLOW
VSBY TO DROP TO IFR RANGE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

POLLACK
Hazardous weather outlook, Sep 18, 4:31 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
431 PM CDT TUE SEP 18 2007

NEZ011-012-016>018-030-031-191145-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
431 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. HOWEVER
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.

IAZ043-NEZ015-032>034-042>044-050-051-065-066-078-088-089-191145-
MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
431 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. SOME OF THOSE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO LIKELY.

A COLD FRONT SWEEPING THROUGH THE AREA...COMBINED WITH A POTENT
UPPER LEVEL STORM SYSTEM...WILL PRODUCE THE STRONG THUNDERSTORMS.
AS THE COLD FRONT SHIFTS EAST LATE THIS EVENING...LINGERING
SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE...BUT SHOULD NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093-
191145-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
431 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
NIGHT. WHILE AN ISOLATED STRONG THUNDERSTORM WITH SMALL HAIL AND
GUSTY WINDS IS POSSIBLE...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED.

A COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...AND EXIT
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE FROM NORTHEAST INTO SOUTH CENTRAL
NEBRASKA...BUT MORE STABLE AIR OVER EAST CENTRAL AND SOUTHEAST
NEBRASKA...AS WELL AS SOUTHWEST IOWA...SHOULD LIMIT THE SEVERITY
OF THE THUNDERSTORMS AS THEY MOVE WITH THE FRONT INTO THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY.

DERGAN

In the hours before

Local storm report, Sep 18, 12:36 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1236 PM CDT TUE SEP 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND GST     NORFOLK                 42.03N 97.42W
09/17/2007  E76 MPH          MADISON            NE   ASOS

            VERIFIED BY THE KARL STEFAN MEMORIAL AIRPORT AUTHORITY.

&&

JEKLISH
Local storm report, Sep 18, 12:38 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1238 PM CDT TUE SEP 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND GST     NORFOLK                 42.03N 97.42W
09/17/2007  M76.00 MPH       MADISON            NE   ASOS

            VERIFIED BY THE KARL STEFAN MEMORIAL AIRPORT AUTHORITY.

&&

JEKLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 6:25 PM CDTSevere Thunderstorm WarningOAXHarrison35 min
Sep 18, 6:46 PM CDTSevere Thunderstorm WarningOAXShelby44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.